MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 300253
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the customer issued a complaint for clogged needle detected during end customer use.No samples or photo were provided to bd medical ¿ pharmaceutical system (bdm-ps) for analysis.Bdm-ps performed a batch history record¿s review (bhr) including a review of all data collected during in process and quality inspections.The batches involved in this complaint met all acceptable quality levels (aql¿s), were manufactured and released according to applicable procedures and specifications.As no sample was provided to bdm-ps for analysis and no additional information is available, the 8d team leader is not able to delve deeper into the investigation and correlate this symptom with a potential cause linked to bdm-ps hypoint manufacturing process.However, based on the description bd assigned a quality criteria that is identified in the agreed specification.After reviewing the occurrence is within the specification and no further action will be assigned and report will not be updated on receipt of additional sample information.Unconfirmed: no evidence provided.
 
Event or Problem Description
It was reported that the bd hypoint¿ hypodermic needle was blocked during the icatibant injection.The following information was provided by the initial reporter: "patient with hae carries icatibant injections for emergency treatment.Patient required this treatment and injected himself with the medication as a subcutaneous injection.However the patient was unable to administer the medication due to a needle defect.The patient attended our unit for treatment that was required.It was noted there was no issue with the pre-filled syringe only the needle.Th needle did allow for the medication to be given.On the unit we were able to change the needle and give the medication as prescribed.As this is an emergency treatment it is vital patients have access to this treatment urgently if they need it.".

Brand Name
BD HYPOINT¿ HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14197766
Report Number8041187-2022-00218
Device Sequence Number1700933
Product Code FMI
UDI-Device Identifier00382903002535
UDI-Public00382903002535
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2024
Device Model Number300253
Device Catalogue Number300253
Device Lot Number9260744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown